Thunderstorm Wind, Lenoir
- When
- July 21, 3:12 PM EST
- Where
- Lenoir County, 2.36 mi WNW of Graingers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.330, -77.560
Tree blown down on Tilghman Road north of Kinston.
Very unstable air developed over eastern North Carolina during the afternoon of July 21st as a front was stalled to the north. Scattered to numerous showers and thunderstorms developed in the afternoon as an upper level disturbance approached from the northwest.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Very unstable air developed over eastern North Carolina during the afternoon of July 21st as a front was stalled to the north. Scattered to numerous showers and thunderstorms developed in the afternoon as an upper level disturbance approached from the northwest. A few of these storms became severe producing damaging winds into the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 21, 3:02 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 PM EDT SAT JUL 21 2012
.SYNOPSIS...
A FRONT WILL REMAIN STALLED JUST NORTH OF THE AREA THROUGH SUNDAY
THEN WILL MOVE NORTH AS A WARM FRONT MONDAY. ANOTHER FRONT WILL
MOVE INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK
NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW
PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID
WEATHER ACROSS THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 355 PM SATURDAY...MOIST/UNTSBALE AIRMASS AIDING DEVELOPMENT
OF WIDESPREAD STRONG SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
DOWNPOURS. THROUGH THIS EVENING THERE WILL BE SUFFICIENT SHEAR TO
SUPPORT MULTI-CELL CLUSTERS WITH A POTENTIAL FOR ISOLATED DAMAGING
WIND GUSTS AND MARGINALLY SEVERE HAIL. PW VALUES IN EXCESS OF 2"
INDICATE POTENTIAL FOR LOCALLY VERY HEAVY RAINS AND WILL AID
PRECIPITATION LOADING LEADING TO STRONG WIND GUSTS IN THE STRONGER
CELLS. PROXIMITY TO RIGHT ENTRANCE REGION OF JET WILL PRODUCE
AMPLE ASCENT FOR WIDESPREAD ACTIVITY PERSISTING THROUGH THE EVENING
WITH THE SMALL SEVERE THREAT WANING AFTER THE LOSS OF DIURNAL
HEATING. WILL CONTINUE LIKELY EVENING POPS.
AFTER MIDNIGHT WILL HAVE TO CONTINUE CHANCE OF SHOWERS AND
THUNDERSTORMS WITH STATIONARY FRONT OVER THE EXTREME NORTHERN
PORTION OF THE AREA AND VERY MOIST/UNSTABLE AIRMASS LOCKED IN
PLACE. OVERNIGHT LOWS WILL GENERALLY BE IN THE LOWER TO MIDDLE 70S
INLAND AND MIDDLE TO UPPER 70S BEACHES BUT RAIN COOLED AIR FROM
HEAVY SHOWERS COULD BRIEFLY PRODUCE TEMPERATURES IN THE UPPER 60S
NEAR STRONG STORMS.
&&
.SHORT TERM /SUNDAY/...
AS OF 355 PM SATURDAY...MOIST AND UNSTABLE CONDITIONS WILL PERSIST
THROUGH SUNDAY WITH A STATIONARY FRONT OVER NORTHEAST NORTH
CAROLINA. ALL OF THE GUIDANCE IS INDICATING A DECENT COVERAGE OF
SHOWERS AND STORMS BUT DIFFER ON LOCATION OF HEAVIEST RAINS AND
TIMING. THUS HAVE BROAD BRUSHED A 40% POP AREA WIDE THROUGHOUT THE
DAY CALLING FOR SCATTERED ACTIVITY. LATER SHIFTS CAN FINE TUNE WHEN/IF
TIMING AND LOCATION ISSUES BECOME BETTER RESOLVED. HIGHS WILL BE
AROUND 90.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SAT...THE STALLED FRONTAL BOUNDARY JUST N AND W OF THE
AREA WILL SLOWLY DISSIPATE SUN EVENING. WILL CONTINUE DECENT POP
CHANCES SUN NIGHT...MAINLY FOR NORTHERN AREAS AND OBX...AS MODELS
DEPICT WEAK SHORTWAVE MOVING THROUGH.
HIGH PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES EARLY
NEXT WEEK WHILE UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN
UPPER LOW PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT
ACROSS THE MID-ATLANTIC STATES. MODELS DEPICTING A WEAK SHORT WAVE
MOVING THROUGH THE NW FLOW ALOFT LATE MON WHICH MAY PROVIDE
ADDITIONAL DYNAMICS TO TRIGGER CONVECTION AND WILL HAVE CHANCE
POPS...OTHERWISE MORE TYPICAL ISOLATED DIURNALLY DRIVEN CONVECTION
EXPECTED TUE WITH BEST COVERAGE ALONG THE SEA BREEZE.
ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. MODELS
NOW PUSHING THE FRONT A BIT FARTHER S TO SOMEWHERE BETWEEN THE
CRYSTAL COAST AND THE NC/SC BORDER EARLY WED MORNING...THEN
QUICKLY LIFT IT BACK WED EVENING. BY PEAK HEATING MODELS PROG
LIMITED INSTABILITY AND DESCENT DRYING ACROSS THE NERN SECTIONS
SO WILL ONLY HAVE SLIGHT CHANCE POPS HERE BUT WILL CONTINUE CHANCE
POPS SWRN SECTIONS.
UPPER RIDGING BUILDS BACK INTO THE AREA THU AND FRI BRINGING A
SLIGHT WARM UP WITH MAINLY DIURNALLY DRIVEN CONVECTION. GFS
STILL DEPICTS AN ANONYMOUSLY STRONG LOW ALONG THE STALLED FRONT
OVER THE NC/SC PIEDMONT THU INTO FRI BUT WILL CONTINUE TO DISCOUNT
AS THIS REMAINS AN OUTLIER. AN UPPER TROUGH IS PROGGED TO
APPROACH THE AREA SAT WHICH MAY PROVIDE ADDITIONAL FORCING FOR
ASCENT ALTHOUGH MODELS INDICATED LIMITED QPF ATTM.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
A STALLED FRONT ACROSS THE NC/VA BORDER WILL YIELD MOIST
SWLY FLOW ACROSS EASTERN NC THIS AFTERNOON THROUGH THIS
EVENING. GIVEN SUMMER DIURNAL INSTABILITY IN PLACE EXPECT
THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH THIS AFTERNOON AND
EARLY EVENING. THEREFORE...WHILE MVFR CONDITIONS ARE EXPECTED FOR
THE MOST PART...IFR/LIFR COULD BE ASSOCIATED WITH THESE STORMS.
EXPECT THE ACTIVITY TO TAPPER DOWN TONIGHT WITH MID/LOWER LEVEL
DRYING. SOME FOG/STRATUS MAY DEVELOP TONIGHT IF THERE IS ENOUGH
CLEARING. HAVE NOTED THIS IN THE TAFS. EXPECT SOUTHERLY FLOW FOR
TOMORROW AS WELL WITH THUNDERSTORM DEVELOPMENT POSSIBLE IN THE
AFTERNOON.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT....A FRONTAL BOUNDARY STALLED NEAR THE VA/NC BORDER
WILL CONTINUE TO BRING INCREASED CHANCES OF CONVECTION SUNDAY
NIGHT. THE FRONT DISSIPATES BY EARLY NEXT WEEK WITH RIDGING
BUILDING BACK INTO THE AREA ALLOWING FOR A MORE TYPICAL SUMMERTIME
DIURNAL CONVECTIVE ACTIVITY. ANOTHER FRONT IS PROGGED TO DROP INTO
THE AREA WED WHICH MAY PROVIDE ADDITIONAL SUPPORT FOR CONVECTION.
LATE NIGHT/EARLY MORNING PATCHY FOG WILL BE POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 355 PM SATURDAY...A STATIONARY FRONT OVER SOUTHEAST VIRGINIA
MAY BE MODULATED BY CONVECTION AND BRIEFLY PUSH SOUTH INTO THE
NORTHERN WATERS TONIGHT WITH LIGHT MAINLY EASTERLY WINDS TONIGHT.
SOUTH OF THIS BOUNDARY...SOUTH OF OREGON INLET...A MODERATE SW
FLOW OF 15-20 KT WILL PERSIST INTO SUNDAY. ALTHOUGH SEAS HAVE
SUBSIDED TO 5 FT WAVE WATCH MODELS INDICATES SEAS TO 6 FT OVER THE
OUTER WATERS THROUGH THIS EVENING. THUS WILL CONTINUE MARGINAL
ADVISORY BUT MAY BE ABLE TO CANCEL EARLY IF HIGHER SEAS TO DON'T
MATERIALIZE BY MID EVENING. WINDS WILL DIMINISH TO 10-15 KT SUNDAY
WITH SEAS 3-5 FT.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...A FRONT STALLED ALONG THE VA/NC BORDER WILL
DISSIPATE SUN EVENING. SUN THROUGH MON OVERALL EXPECT PREDOMINATE
SW WINDS 10-20KT AND SEAS 2-4FT NORTH OF OREGON INLET...AND 3-5FT
SOUTH. PRESSURE GRADIENT WILL TIGHTEN LATE MONDAY AND TUE BTWN
TROUGH INLAND AND HIGH OFFSHORE. SW WINDS AND SEAS WILL AGAIN
INCREASE 15-25 KT AND 4-7FT...MAINLY SOUTH OF OREGON INLET. A COLD
FRONT IS CURRENTLY PROGGED TO MOVE INTO THE WATERS WED AND STALL
SOMEWHERE BETWEEN CAPE LOOKOUT AND THE SC/NC BORDER BRINGING
NLY WINDS AOB 15 KT WITH SEAS SUBSIDING TO 2-4 FT. THE FRONT
QUICKLY RETURNS TO THE N WED NIGHT WITH S/SWLY WINDS AROUND 10-15
KT RETURNING BY THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...BTC/JME
NEAR TERM...BTC/JME
SHORT TERM...BTC
LONG TERM...SK
AVIATION...BTC/SK/LEP
MARINE...BTC/JME/SKHAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 446 AM EDT SAT JUL 21 2012 NCZ029-044>047-079>081-090>094-220900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 446 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-220900- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 446 AM EDT SAT JUL 21 2012 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT SAT JUL 21 2012
NCZ044-079-080-211930-
BEAUFORT-GREENE-PITT-
227 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT...PITT AND GREENE
COUNTIES THROUGH 330 PM EDT...
AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRIFTON...OR ABOUT 5 MILES SOUTHWEST OF AYDEN...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...QUINERLY...AYDEN.....
.JOHNSONS MILLS...WINTERVILLE...SHELMERDINE......BELLS FORK...
BELGRADE......BLACK JACK...GRIMESLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3572 7715 3551 7701 3549 7701 3548 7700
3535 7739 3535 7742 3537 7745 3539 7745
3543 7748 3541 7749 3542 7752 3539 7757
3546 7762
TIME...MOT...LOC 1827Z 242DEG 14KT 3543 7746
5SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
237 PM EDT SAT JUL 21 2012
NCZ090-098-211915-
DUPLIN-ONSLOW-
237 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN AND ONSLOW COUNTIES
THROUGH 315 PM EDT...
AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HOLLY RIDGE...OR ABOUT 7 MILES NORTHEAST OF HAMPSTEAD...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOLLY RIDGE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3446 7754 3448 7758 3471 7768 3480 7766
3464 7737 3463 7736 3463 7735 3458 7725
3452 7733 3447 7745 3443 7752
TIME...MOT...LOC 1837Z 207DEG 8KT 3445 7762
2SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EDT SAT JUL 21 2012
NCZ081-212000-
MAINLAND HYDE-
259 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MAINLAND HYDE COUNTY
THROUGH 400 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
9 MILES SOUTHEAST OF SWANQUARTER...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GULL ROCK...
NEBRASKA...MIDDLETOWN...ENGELHARD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3555 7590 3551 7596 3549 7595 3548 7599
3541 7601 3541 7606 3536 7606 3535 7613
3532 7615 3534 7617 3534 7622 3536 7625
3533 7627 3531 7626 3531 7628 3531 7629
3534 7628 3536 7631 3558 7588
TIME...MOT...LOC 1858Z 242DEG 19KT 3529 7622
5SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EDT SAT JUL 21 2012
NCZ045-046-212030-
TYRRELL-WASHINGTON-
332 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND TYRRELL
COUNTIES THROUGH 430 PM EDT...
AT 331 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLEASANT GROVE...OR ABOUT 7 MILES SOUTH OF EDENTON...MOVING EAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCUPPERNONG...
CRESWELL...WOODLEY...COLUMBIA...LEVELS...ALLIGATOR......NEWFOUNDLAND.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3600 7606 3596 7601 3592 7600 3586 7605
3577 7605 3588 7667 3594 7665 3595 7652
3599 7640 3598 7638 3594 7636 3595 7632
3598 7627 3600 7617
TIME...MOT...LOC 1931Z 277DEG 20KT 3596 7655
5SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 PM EDT SAT JUL 21 2012
NCZ090-092-098-212045-
DUPLIN-JONES-ONSLOW-
353 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW
AND JONES COUNTIES THROUGH 445 PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF LYMAN...OR ABOUT 11 MILES WEST OF HALF MOON...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RICHLANDS...
PETERSBURG...COMFORT...TRENTON...POLLOCKSVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3475 7769 3491 7778 3514 7730 3509 7719
3507 7719 3506 7718 3507 7716 3506 7715
3508 7712 3503 7710 3495 7711
TIME...MOT...LOC 1953Z 243DEG 27KT 3488 7763
AUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT SAT JUL 21 2012
NCZ044-079-091-093-212100-
CRAVEN-GREENE-LENOIR-PITT-
404 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR...PITT AND
GREENE COUNTIES THROUGH 500 PM EDT...
AT 404 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INSTITUTE...OR ABOUT OVER LA GRANGE...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DAWSON...KINSTON...
HOOKERTON...GRAINGERS...GRIFTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3540 7781 3553 7724 3544 7719 3542 7719
3541 7717 3524 7708 3523 7749 3524 7752
3523 7753 3522 7779 3536 7782
TIME...MOT...LOC 2004Z 261DEG 14KT 3533 7770
5The Morehead City radar (KMHX), 88 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
10 thunderstorm wind, 2 flood, 1 heavy rain, 1 lightning. Local standard time, as filed.
Tree blown down on Tilghman Road north of Kinston.
Trees blown down along Highway 70 in Kinston.
Lenoir county 911 reported Cobb Road flooded near Highway 70 due to heavy rain.
Strong winds resulted in minor roof damage to a home along Highway 17 north of Vanceboro.
Trees and power lines blow down on Highway 118 near Honolulu.
Trees blown down on Streets Ferry Road north of Vanceboro.
Several trees blown down near Vanceboro.
Estimated 60 mph wind gust south of Vanceboro.
Tree blown down on Mark Smith Road southwest of Kinston.
CoCoRaHS observer reported 3.24 inches of rain in less than two hours from strong thunderstorms.
Large tree limbs blown down in Southern Shores.
Dare county 911 reported several homes struck by lightning in Duck and Kitty Hawk, actual damage estimates unknown.
Local Fire Department reported high water due to heavy rain on Ocean Blvd. near Duck and Southern Shores.
Wind gust of 62 mph recorded at Cherry Branch Ferry dock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386325, 386324, 387633, 386329, 386330, 386331, 386327, 386328, 386326, 386323, 386353, 387635, 387634, 386332.